Aa
Aa
A
A
A
Close
Avatar universal

Can clomipramine causes withdrawals for more then 6 months

I used clomipramine and fluvoxamine for 3 years and now I want to quit clomipramine because I am getting headaches and sleepiness in the morning which is affecting my performance at work but after quiting in June 2019, I have been feeling like akathisia (restlessness and smoking craving)and not felt like I slept even though I slept for 8hours using clonazepam but later I found that trihexyphenidyl helping in sleep but with it iam feeling low even though I am using fluvoxamine. I have been to multiple doctors but I am not understanding how to get off trihexyphenidyl. Should I go back to something similar medicine like clomipramine though I dont want to as it makes me too sleepy. Please help.
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
A little confused about why you'd be taking trihex.  Do you have Parkinson's disease?  This drug affects a neurotransmitter, acetylcholine, that is really important to brain function, so I wouldn't want to take it if I didn't have to.  Also confused -- you say you want to get off clomipramine, then say you're thinking of going back on it.  Which is it, are you on it, or you stopped taking it?  Your heading suggests you stopped taking it and think you're having withdrawal from it for 6 months.  While the tricyclic class of meds that includes clomipramine doesn't seem to cause as many bad withdrawal problems as ssris and snris and some other drugs, anyone can have a withdrawal from any drug that affects brain neurotransmitters, and some have what are known as protracted withdrawals, which can last weeks, months, years, or forever.  Most don't get them and those who do don't usually get them for that long, but that's little solace when you do get them.  The only way to prevent them for sure is if you have bad withdrawals after stopping a med to go back on it at the last dose at which you felt fine and taper off more slowly.  But that probably doesn't work if you've been off for a long time.  Because tricyclics do have an effect on serotonin, taking one with your Prozac can cause some potential for problems as well.  If you're taking Prozac and it isn't working it isn't the right medication for you.  The clomipramine was used because it got specific FDA approval to treat OCD, but it also has a very high side effect profile and lots of meds also treat OCD.  Some meds get specific approval and some don't, but all tricyclics, all ssris, and all snris might help with it and might not (snris are problematic, as they can be very stimulating).  Finally, using drugs to sleep because they have a side effect of sedation such as you're doing doesn't solve the sleep problem and in the long run can make it worse.  But sometimes problems are intractable and you gotta do what you gotta do.  Look, meds are complicated, especially when you're combining a lot of them.  Hard to tell when you do that which one is causing any problems you might be having.  As to how to get off drugs, you really need a good psychiatrist for that.  This is a problem with docs and many not so good psychiatrists -- they often really don't do a lot of study about drugs.  They are taught to match a symptom with a drug, and most of what they learn they learn from pharmaceutical company representatives.  A good one goes further and knows how to properly taper you off a drug.  It's a very individual thing, so you don't want to do it the same way someone else might find effective -- you want to do it a pace that suits you.  A good psychiatrist will do this with you.  A poor one won't.  Most general practice docs don't study enough about meds to do this, and they treat so many different things every day they don't necessarily get great at most of them.  Your question lacks the detail to know for certain what's actually going on and what you're currently taking, but you can also do some homework of your own and learn how different authorities on the subject look at it.  More info might get you more answers here.
Helpful - 0
1 Comments
I used clomipramine earlier and quit it because of headaches in morning and it's been six months , I feel restlessness drown drowsy mornings but trihexyphenidyl helped relieving these symptoms, my doc says I should not use trihexyphenidyl and right now I am on fluvoxamine  100 and escitalopram 15 and clonazepam.
Have an Answer?

You are reading content posted in the Obsessive Compulsive Disorder (OCD) Community

Top Personality Disorder Answerers
1699033 tn?1514113133
Somewhere in, MD
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?